Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 4, NWS Newport/Morehead City, NC

April 25, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 25, 2017, 8:02 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2017, 8:02 PM EDT (00:02 UTC)
Expired
Apr 26, 2017, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

082 
WHUS42 KMHX 260002
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
802 PM EDT TUE APR 25 2017

...ROUGH SURF TO PERSIST NORTH OF CAPE LOOKOUT ON WEDNESDAY...

.THE COMBINATION OF SOUTHEAST SWELLS AND HIGH ASTRONOMICAL TIDES
WILL LEAD TO A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT
ON WEDNESDAY.

NCZ095-103-104-270000-
/O.EXP.KMHX.SU.Y.0008.000000T0000Z-170426T0000Z/
/O.EXP.KMHX.BH.S.0003.000000T0000Z-170426T0000Z/
/O.NEW.KMHX.BH.S.0004.170426T0002Z-170427T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
802 PM EDT TUE APR 25 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING
NORTH OF CAPE LOOKOUT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH WEDNESDAY
EVENING.

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING 
  BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.


&&

$$

NCZ098-260115-
/O.EXP.KMHX.BH.S.0003.000000T0000Z-170426T0000Z/
ONSLOW-
802 PM EDT TUE APR 25 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$
2 follow-up statements
477 
WHUS42 KMHX 260651
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 AM EDT WED APR 26 2017

...HIGH THREAT OF RIP CURRENTS WILL PERSIST NORTH OF CAPE LOOKOUT
TODAY...

.THE COMBINATION OF SOUTHEAST SWELLS AND HIGH ASTRONOMICAL TIDES
WILL LEAD TO A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT
TODAY.

NCZ095-103-104-262015-
/O.CON.KMHX.BH.S.0004.000000T0000Z-170427T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
251 AM EDT WED APR 26 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING NORTH OF CAPE LOOKOUT...

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING 
  BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW
  TIDE THIS AFTERNOON WILL BE AROUND 2 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

&&

$$
191 
WHUS42 KMHX 270000
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
800 PM EDT WED APR 26 2017

NCZ095-103-104-270100-
/O.EXP.KMHX.BH.S.0004.000000T0000Z-170427T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
800 PM EDT WED APR 26 2017

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 25, 7:44 PM EDT, 18 minutes earlier.

Area forecast discussion, Apr 25, 7:44 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
744 PM EDT Tue Apr 25 2017

.SYNOPSIS...
Low pressure system will slowly move northeast away from the
region tonight. High pressure in the central Atlantic will build
in Wednesday through the weekend bringing above normal
temperatures and below normal rain chances. A cold front will
approach from the west Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 7 PM Tuesday...The latest sfc analysis shows the center of
the vertically stack low over the northern Outer bank this
evening. The low is expected to lift to the NE overnight and off
the Mid-Atlantic coast late tonight. Radar continues to show
isolated to scattered showers with a few embedded thunderstorms
this evening, but these showers are expected to diminish with
the lack of daytime heating although may still see a few
showers persist this evening into the early morning hours,
especially northeast sections. Despite a saturated ground, low
clouds and light winds are expected to limit fog development.
Lows expected in the mid/upper 50s inland to low to mid 60s
along the coast.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 330 PM Tuesday...Low pressure will continue to lift away
from the area Wednesday with high pressure building in from the
west. Dry and warmer with highs in the low 80s inland to
mid/upper 70s along the coast and NE sections.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 330 PM Tuesday...
A true sneak preview of summer is just around the corner for the
extended with highs approaching 90 this weekend.

With a southwest flow of air Thursday temps will warm well into
the 80s inland to near 80 along the coast. Friday into the
weekend a large Bermuda high will develop off the coast, with
upper level heights increasing to 588 DM or higher. The result
will be a period of highs into the 80s everywhere, with near 90
degree readings inland. While a mostly sunny sky and low precip
chances are expected for most, with the southwest flow and large
temperature differential between the land and ocean, daily
chances for pop up showers/storms are possible along the sea
breeze. Certainly not expecting a wash out but keep this in mind
if you live just inland from the coast, where the sea breeze
tends to be more active.

Our next shot for more organized precipitation will come later
Monday and Tuesday with a cold front. The 12Z GFS has slowed the
progress of this front, keeping showers into part of Tuesday.
Confidence is medium we will see at least a round of showers
with the front itself but confidence is low on whether the
timing is Monday or early Tuesday. With the clouds and showers
around temps won't be quite as hot next week or back into the
80s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through Wednesday/...
As of 730 PM Tue...Ceiling heights will lower as the vertically
stacked low lifts NE and moves off the Mid-Atlantic coast
tonight...bringing MVFR to IFR cigs. Forecast is tricky
as guidance does not have the best handle on timing...leading
to moderate confidence. Despite a saturated ground, low level
clouds and light winds are expected to limit fog development.
Low clouds will erode away slowly in the morning leading to VFR
conditions by late morning/early afternoon under a light west
flow.

Long Term /Wed night through Sat night/...
As of 330 PM Tue...VFR expected through the period. Each day an
isolated thunderstorm is possible along the sea breeze but
proximity to any one terminal will be low confidence and the
duration would be short.

&&

.MARINE...
Short Term /through Wednesday/...
As of 7 PM Tue...Latest buoy obs are showing mainly SW 5-15 knot
and seas around 7 ft. The center of the vertically staked low is
over Eastern NC this evening and is expected to move across the
waters and off the mid Atlantic coast late tonight and
Wednesday. SW winds expected around 10-20 kt south of Oregon
inlet and 5-10 kt north this evening, becoming west overnight. W
winds diminish to 5-10 kt all waters by Wednesday afternoon and
back to SW late. Seas around 6-10 ft this afternoon will
continue to slowly subside tonight into Wed and are expected to
drop below 6 ft all waters Wednesday evening.

Long Term /Wed night through Sun/...
As of 330 PM Tuesday...
Relatively good boating conditions into the weekend. Southwest
winds will generally be 10 to 20 kts through the period, with
waves 3 to 5 feet. Brief small craft advisory conditions
possible Friday central outer water as seas build to 6 feet,
otherwise generally below small craft conditions through Sunday.

&&

.HYDROLOGY...
As of 4 PM Tue...Isolated to scattered showers/thunderstorms
across eastern NC will diminish tonight as low pressure lifts
away from the region. The main hydrology focus has now shifted
to river flooding as widespread 5-8 inches of rainfall fell
across the upper portions of the basin. The Tar River in
Greenville is currently forecast to crest above major flood
stage, while the Neuse River in Kinston and Contentnea Creek in
Hookerton are expected to crest above moderate flood stage, and
the NE Cape Fear River in Chinquapin is expected to crest above
this weekend.

&&

.TIDES/COASTAL FLOODING...
As of 7 PM Tue...Will allow the High surf advisory to expire at
8 pm this evening as surf heights have been subsiding down to
5 to 7 ft. High threat of rip current will continue north of
Cape Lookout and moderate south.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098-103-104.
MARINE...Small Craft Advisory until 8 PM EDT Wednesday for
        AMZ152-154.
 Small Craft Advisory until noon EDT Wednesday for AMZ156-158.
 Small Craft Advisory until 4 PM EDT Wednesday for AMZ150.

&&

SYNOPSIS...SK
NEAR TERM...SK/BM
SHORT TERM...SK/SGK
LONG TERM...EH
AVIATION...EH/SK/BM
MARINE...EH/SK/BM
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 25, 4:25 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
425 PM EDT Tue Apr 25 2017

NCZ095-103-104-262030-
Carteret-Outer Banks Dare-Outer Banks Hyde-
425 PM EDT Tue Apr 25 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF
CAPE LOOKOUT...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-262030-
Onslow-
425 PM EDT Tue Apr 25 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-262030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
425 PM EDT Tue Apr 25 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 25, 4:04 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT TUE APR 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      TAYLORS CORNER          35.01N  77.59W
04/24/2017                   JONES              NC   911 CALL CENTER

            JONES/LENOIR COUNTY 911 REPORTED WEYERHAEUSER ROAD
            CLOSED DUE TO HIGH WATER NEAR HWY 41. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER MHX1700094

DAG
Special weather statement, Apr 25, 4:18 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
418 PM EDT TUE APR 25 2017

NCZ091>093-098-252045-
Onslow-Craven-Jones-Lenoir-
418 PM EDT TUE APR 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES...SOUTH
CENTRAL LENOIR...WESTERN CRAVEN AND NORTHWESTERN ONSLOW COUNTIES...

At 418 PM EDT, a strong thunderstorm was located 12 miles north of
Richlands, or 13 miles south of Kinston, moving northeast at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Trenton.

LAT...LON 3497 7759 3510 7767 3521 7736 3506 7729
TIME...MOT...LOC 2018Z 246DEG 21KT 3508 7753

37
Local storm report, Apr 25, 4:23 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT TUE APR 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      VANCEBORO               35.30N  77.16W
04/25/2017                   CRAVEN             NC   LAW ENFORCEMENT

            THIRD STREET CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER MHX1700095

MELENDEZ
Local storm report, Apr 25, 4:35 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
435 PM EDT TUE APR 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      VANCEBORO               35.30N  77.16W
04/25/2017                   CRAVEN             NC   LAW ENFORCEMENT

            THIRD STREET CLOSED DUE TO HIGH WATER. TIME ESTIMATED
            BASED ON RADAR.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER MHX1700095

MELENDEZ
Special weather statement, Apr 25, 5:15 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
515 PM EDT TUE APR 25 2017

NCZ029-045-080-252145-
Washington-Beaufort-Martin-
515 PM EDT TUE APR 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...
CENTRAL MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 515 PM EDT, a strong thunderstorm was located near Williamston,
moving northeast at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Williamston, Plymouth and Jamesville.

LAT...LON 3584 7662 3570 7709 3592 7720 3594 7705
      3589 7702 3586 7704 3590 7692 3586 7689
      3582 7690 3581 7688 3589 7683 3586 7677
      3587 7674 3594 7669 3595 7670 3593 7674
      3594 7674 3599 7669 3600 7669
TIME...MOT...LOC 2115Z 246DEG 37KT 3584 7699

37
Special weather statement, Apr 25, 6:01 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Newport/Morehead City NC
601 PM EDT TUE APR 25 2017

NCZ047-252230-
Western Dare-
601 PM EDT TUE APR 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MAINLAND DARE COUNTY...

At 601 PM EDT, a strong thunderstorm was located 7 miles east of
Williamston, moving north at 30 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mashoes and Manteo.

LAT...LON 3574 7582 3580 7605 3612 7593 3602 7574
TIME...MOT...LOC 2201Z 198DEG 27KT 3587 7593

37

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.